Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2007, 1:33 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 1:33 PM EDT (17:33 UTC)
- Expired
- Jun 21, 2007, 1:55 PM EDT
- In force
- 22 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 91 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 211733 SVRDTX MIC091-115-211815- /O.NEW.KDTX.SV.W.0041.070621T1733Z-070621T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 133 PM EDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 215 PM EDT * AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RIGA...OR ABOUT 14 MILES NORTHWEST OF TOLEDO...AND MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAMBERTVILLE...TEMPERANCE AND 7 MILES SOUTHWEST OF SAMARIA BY 140 PM EDT... 8 MILES SOUTHWEST OF ERIE BY 145 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4202 8381 4172 8415 4172 8349 4203 8323 $$ BEHNKE /
1 follow-up statement
000 WWUS53 KDTX 211755 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 154 PM EDT THU JUN 21 2007 MIC091-115-211804- /O.CAN.KDTX.SV.W.0041.000000T0000Z-070621T1815Z/ LENAWEE MI-MONROE MI- 154 PM EDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND LENAWEE COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. THUS...THE WARNING HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES. LAT...LON 4202 8381 4172 8415 4172 8349 4203 8323 $$ BEHNKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:31 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 7:31 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 731 AM EDT THU JUN 21 2007 .AVIATION... A WEAK FRONT WILL DROP THROUGH THE AREA TODAY...BRINGING AN ISOLATED SHOWER OR THUNDERSTORM THIS MORNING...MAINLY KDTW/KDET. VFR CEILINGS AND VISIBILITIES ARE EXPECTED EVEN WITH THIS ACTIVITY GIVEN THE DRY AIR IN PLACE AT THE LOW LEVELS. THE WINDOW OF OPPORTUNITY FOR SHOWERS WILL BE SHORTLIVED AS HIGH PRESSURE BEGINS BUILDING INTO THE AREA IN BEHIND THIS FRONT BY MIDDAY. ANY LINGERING MID TO UPPER LEVEL CLOUDS WILL BE SUPPRESSED SOUTH DURING THE AFTERNOON/EARLY EVENING. && .PREV DISCUSSION...ISSUED 330 AM EDT THU JUN 21 2007 SHORT TERM...TODAY WIDELY SCATTERED SHOWERS/THUNDERSTORMS CONTINUE TO FORM ALONG A BAND FROM SOUTHEAST MICHIGAN BACK NORTHWEST INTO EAST CENTRAL WISCONSIN. THIS ACTIVITY IS THE RESULT OF FORCING FROM A STRONG SHORTWAVE THAT IS PASSING NORTH OF THE REGION AND THE RESULTANT WESTERLY LOW LEVEL JET...WHICH WILL CONTINUE TO HOLD IN THE 30-40 KNOT RANGE INTO THIS MORNING. THE ENVIRONMENT OVER THE IMMEDIATE AREA REMAINS RATHER HOSTILE FOR CONVECTION...SO THE TREND WILL BE FOR ACTIVITY TO DIMINISH AS IT DROPS INTO THE CWA. HOWEVER...GIVEN THE POSITION OF THE LOW LEVEL JET...AND THE CONTINUED CONVECTIVE DEVELOPMENT OVER LAKE MICHIGAN AND WISCONSIN...WOULD EXPECT A CHANCE OF SHOWERS/THUNDERSTORMS INTO THE MORNING...WITH PERHAPS ISOLATED ACTIVITY PERSISTING INTO THE AFTERNOON GENERALLY SOUTH OF METRO DETROIT. WILL MAINTAIN A 20-30% CHANCE OF PRECIPITATION OVER THE SOUTHWEST 2/3RD OF THE CWA DURING THE MORNING...AND SOUTHERN 1/3 THIS AFTERNOON. TEMPERATURES WILL TOP OUT BETWEEN 80-85...PROBABLY CLOSER TO 80 IN MOST AREAS GIVEN ONGOING CLOUDS/PRECIPITATION. LONG TERM... THE UPPER LEVEL TROUGH OVER NEW ENGLAND WILL UNDERGO SIGNIFICANT AMPLIFICATION ON/BY FRIDAY AS A STRONG UPPER WAVE DIVES SOUTHEAST FROM THE NUNAVUT TERRITORY OF CANADA IN RESPONSE TO AMPLIFIED UPPER LEVEL RIDGE PUSHING EAST INTO SOUTH CENTRAL CANADA. UPPER LEVEL NORTHWEST CONFLUENT FLOW/GENERAL SUBSIDENCE LOOKS TO BE PREVAILING FRIDAY INTO SATURDAY OVER THE CENTRAL GREAT LAKES WITH SURFACE HIGH PRESSURE (1020+ MB) MORE OR LESS HOLDING FIRM. HAVE PULLED THE POPS (FRIDAY-SATURDAY) WITH THE LONE EXCEPTION RIGHT AT THE OHIO BORDER. MODELS STILL SHOWING SOME SEMBLANCE OF CONVECTIVELY ENHANCED SHORTWAVE OVER THE MIDWEST (IOWA)...WHICH DISSIPATES (AND/OR PROPAGATES TOWARD THE OHIO VALLEY) AS IT TRACKS EAST- SOUTHEAST TOWARD THE 850-700 MB THETA-E TROUGH ESTABLISHED OVER SOUTHEAST MICHIGAN. IF ANYTHING...THERE LOOKS TO BE A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS LATE SATURDAY NIGHT-SUNDAY AS 850-700 MB MOISTURE TRANSPORT RETURNS AND WARM FRONT LIFTS NORTH THROUGH THE WESTERN GREAT LAKES IN RESPONSE TO BUILDING RIDGE OVER THE UPPER MISSISSIPPI VALLEY (PER 00Z EUROPEAN/GFS ENSEMBLE MEAN). GOING TO KEEP THE FORECAST DRY SATURDAY NIGHT-SUNDAY DUE TO THE LOW PROBABILITY AND THERE DOES APPEAR TO BE A DEVELOPING CAP/WARMING BETWEEN 7000-12000 FEET (PER GFS SOUNDINGS). AFTER NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY-SATURDAY...A SIGNIFICANT WARMUP WILL THEN OCCUR WITH THE POTENTIAL FOR THE FIRST OFFICIAL HEAT EARLY NEXT WEEK (MONDAY-WEDNESDAY). MEDIUM RANGE MODELS REMAIN IN DESCENT AGREEMENT BUILDING AN UPPER LEVEL RIDGE INTO THE NORTHERN OHIO VALLEY WITH 850 MB TEMPS WARMING TO AT LEAST 19 C BY TUESDAY...SUPPORTIVE OF TEMPS SOLIDLY IN THE LOWER 90S WITH LOW LEVEL SOUTHWEST FLOW. EUROPEAN/ENSEMBLE MEAN BOTH INDICATING HEIGHTS LOWERING ON WEDNESDAY WITH A COLD FRONT DROPPING SOUTH ACROSS THE GREAT LAKES REGION. WITH POSSIBLE CONVECTIVE STORMS AND ADDITIONAL CLOUD COVER...TEMPS 90+ MAY BE TOUGHER TO ACHIEVE AND WILL CARRY UPPER 80S FOR NOW SINCE IT IS DAY 7. MARINE... A WEAK FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM LAKE ST CLAIR TO LAKE ERIE TODAY. SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THIS FRONTAL BOUNDARY. HIGH PRESSURE WILL BUILD INTO THE CENTRAL AND EASTERN GREAT LAKES BEHIND THE FRONT BRINGING LIGHT WINDS FOR ALL MARINE AREAS THROUGH THE WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...DG LONG TERM....SF MARINE.......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:43 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 443 AM EDT THU JUN 21 2007 MIZ047>049-053>055-220845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 443 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ060>063-220845- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- 443 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG I-69. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AS A COLD FRONT MOVES THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-220845- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 443 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A COLD FRONT DROPS SOUTH THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE OHIO BORDER FRIDAY AFTERNOON THROUGH SATURDAY...OTHERWISE THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-220845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 443 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE AS A COLD FRONT DROPS SOUTH THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AHEAD OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:39 PM EDT | Special Marine Warning | DTX | 23 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.